What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 11, 1:00 PM MST, 8 hours 24 minutes earlier.
Area forecast discussion, Aug 11, 1:00 PM MST, 8 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
200 PM MDT Sun Aug 11 2019
.SHORT TERM...(This evening through Monday)
An early show of elevated convection has already taking place
across the western half of the CWA in the form of innocuous
shower activity. this loosely held band of showers is progressing
east and at the time of this writing extends from Johnson County,
down through Natrona County, Southeast Fremont County, and into
Eastern Sweetwater County. Higher capes are beginning to pool
across Johnson County. The HRRR is suggesting a fresh round of sfc
based convection to get firing along and north of the Owl Creek
Mtns and along and east of the Casper Arch (The Natrona/Fremont
County line). Some other thunderstorms have formed over Eastern
Sweetwater County. Weaker showers have formed over Western
Sweetwater County which seems to mark the beginning of the cool
front. The RH at RKS is currently 37 percent, KMM is 14 percent,
and farther west, Evanston is down to 12 percent. KMM and Evanston
are blowing out of the southwest at 29 and 28 knots respectively,
so this is indeed the true dry punch. The other initial dry line
sfc boundary will become established behind the anticipated
potentially strong thunderstorms in Johnson County where a slight
risk of svr is indicated, just behind the Gulf moisture feed. This
dry feed moving in from the southwest will continue to nose in
across the rest of the CWA with a resulting stabilizing of the
environment and dropping RH values. Winds will calm down by 8 pm
this evening.
Sunday will feature slightly cooler temps and drier air along with
breezy west winds behind the front/shortwave and under a westerly
confluent steering flow.
.LONG TERM...(Monday night through Sunday)
Once today's trough passes through the region, the flow will
flatten out, with dry zonal flow continuing into the latter half
of the week. Minimal to no rain chances expected through
Wednesday, with temperatures gradually returning into the 80s and
90s. Next fluctuation starts to affecting the region Thursday as a
trough dives into the Pacific northwest. While this added
instability would mean a sharp increase in rain chances, the lower
elevations will still be dry, so convection will be limited to to
the higher elevations of north Wyoming, especially Thursday and
Friday. The trough passes by to the north on Saturday, bringing an
end to any further rain chances.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Area of showers and thunderstorms continues to move across the
Wind River basin and south Wyoming, dropping a brief shower at
KRIW and KRKS in the past hour. This area is moving to the
northeast, and should move across the KCPR area later this
afternoon. Most areas west of the divide and in the Big Horn basin
are already clearing out, and likely won't see any more shower
activity today. Remaining showers are expected to move quickly
northeast this afternoon, with quickly clearing skies. All areas
will see light and variable winds tonight under mostly clear
skies.
&&
.FIRE WEATHER...
|...Red Flag Warnings in effect this afternoon and evening for
zones 283 and 288...
...Red Flag Warning in effect this afternoon and evening and
Monday afternoon and evening for zone 280...
...Rangeland Fire Danger Statement this afternoon and evening for
zones 277, 278 and 279...
A "dry line" is expected to become established across our northern
and northeast zones. Ahead of this line, strong, to possibly
severe thunderstorms will occur this afternoon. A cold front is
also currently moving across far Western Wyoming where the RH is
already down in the low teens behind the front across Southwest
Wyoming. other scattered thunderstorms will occur this afternoon,
mainly from zone 281 to the far eastern portions of 279. Storms
will mainly end across the area from southwest to northeast early
this evening. Relative humidity values will quickly drop behind
the front from west to east, becoming critical in the Wind River
Basin and the southern zones. Gusty winds up to 35 mph will occur
over the southern zones behind the front.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 4 PM this afternoon to 7 PM MDT Monday for
WYZ280.
Red Flag Warning until 8 PM MDT this evening for WYZ283-288.
&&
SHORT TERM...Lipson
LONG TERM...Straub
AVIATION...Straub
FIRE WEATHER...Lipson
Hazardous weather outlook, Aug 11, 2:33 AM MST, 18 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
333 AM MDT Sun Aug 11 2019
WYZ001>020-022>030-120945-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
333 AM MDT Sun Aug 11 2019
...Red Flag Warnings for portions of central Wyoming this
Afternoon and Evening...
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Low humidity and strong winds will lead to critical fire
conditions for portions of central Wyoming. Elevated fire weather
conditions will occur over the lower elevations of southern
Wyoming. Isolated to scattered afternoon and early evening
thunderstorms over eastern portions. Thunderstorms could be
strong to possibly severe mainly over Johnson County.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...A Red Flag Warning has been issued for the lower
elevations of Natrona County Monday afternoon and evening.
Elevated fire conditions over central and southern portions.
Tuesday through Friday...Elevated to near-critical fire
conditions over central and southern portions.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 11, 4:12 PM MST, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Riverton WY
512 PM MDT Sun Aug 11 2019
WYZ004-112345-
North Big Horn Basin-
512 PM MDT Sun Aug 11 2019
At 510 PM MDT, Doppler radar was tracking a thunderstorm 7 miles
west of Deaver, which is 10 miles north of Powell, moving northeast
at 25 mph.
Torrential rainfall will be the main hazard, but winds to 40 mph and
infrequent lightning is also expected.
This thunderstorm will be near...
Frannie around 525 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding in low-lying or poor drainage areas. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4482 10865 4488 10889 4500 10884 4500 10852
TIME...MOT...LOC 2310Z 204DEG 22KT 4491 10874
21
Special weather statement, Aug 11, 4:40 PM MST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Riverton WY
540 PM MDT Sun Aug 11 2019
WYZ004-008-120015-
North Big Horn Basin-Bighorn Mountains West-
540 PM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 615 PM MDT...
At 540 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cowley, which is 7 miles northwest of Lovell, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crooked Creek Natural Area around 555 PM MDT.
Horseshoe Bend around 600 PM MDT.
Bighorn Lake around 605 PM MDT.
Other locations impacted by this storm include Bighorn Canyon
National Recreation Area and Cowley North Big Horn County Airport.
LAT...LON 4493 10795 4482 10856 4499 10877 4500 10874
4500 10801
TIME...MOT...LOC 2340Z 239DEG 26KT 4493 10847
HulmeSpecial weather statement, Aug 11, 5:14 PM MST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Riverton WY
614 PM MDT Sun Aug 11 2019
WYZ003-004-120045-
North Big Horn Basin-Cody Foothills-
614 PM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND EAST
CENTRAL PARK COUNTIES UNTIL 645 PM MDT...
At 611 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Garland, which is 9 miles southeast of Powell, moving
northeast at 25 mph.
Half inch hail and winds around 45 mph will be possible with this
storm. Very torrential rainfall is also occurring with this storm.
This strong thunderstorm will impact areas along Garland to Lovell
between 630 PM and 7 PM if it holds together. Other showers are
occurring out ahead of this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4489 10827 4450 10858 4457 10882 4490 10864
4491 10842
TIME...MOT...LOC 0011Z 207DEG 22KT 4466 10863
21Special weather statement, Aug 11, 5:57 PM MST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Riverton WY
657 PM MDT Sun Aug 11 2019
WYZ004-008-120130-
North Big Horn Basin-Bighorn Mountains West-
657 PM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 730 PM MDT...
At 656 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lovell, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crooked Creek Natural Area and Horseshoe Bend around 720 PM MDT.
Bighorn Lake around 730 PM MDT.
Other locations impacted by this storm include Bighorn Canyon
National Recreation Area and Cowley North Big Horn County Airport.
LAT...LON 4499 10789 4498 10788 4495 10788 4463 10837
4477 10861 4500 10849 4500 10791
TIME...MOT...LOC 0056Z 213DEG 21KT 4485 10841
HulmeSpecial weather statement, Aug 11, 7:50 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Riverton WY
850 PM MDT Sun Aug 11 2019
WYZ003-004-120430-
Cody Foothills-North Big Horn Basin-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, and Shell
850 PM MDT Sun Aug 11 2019
This is a special weather statement from the National Weather
Service office in Riverton.
* WHAT...North to northwest winds between 20 and 30 mph with
gusts to 45.
* WHERE...Northern and central Bighorn Basin.
* WHEN...The strong winds over the extreme northern Bighorn Basin
as of 845 PM will spread southward, and impact the Greybull and
Cody areas between 9 and 10 PM. The wind will remain breezy for
an hour or two. The winds are expected to weaken by the time
they reach Worland and Thermopolis.
21
Special weather statement, Aug 11, 9:15 PM MST, 9 minutes before
Special Weather Statement
National Weather Service Riverton WY
1015 PM MDT Sun Aug 11 2019
WYZ010-120615-
Northeast Johnson County-
Including the city of Buffalo
1015 PM MDT Sun Aug 11 2019
This is a special weather statement from the National Weather
Service Office in Riverton.
* WHAT...Strong northwest winds of 25 to 35 mph with gusts up to
50 mph.
* WHERE...Northern Johnson County.
* WHEN...The initial surge of strong winds are expected to
overspread the area through 1045 PM. The strong winds will last
through at least midnight.
* IMPACTS...Mainly to transportation. Strong cross winds on west
to east orientated roads will enhance the blow over risk for
lightweight and high profile vehicles. This includes Interstate
90, east of Buffalo.
21